Why is Restylane in my tear troughs now swelling my cheeks?

I had micro droplets done around the eyes, and my doctor did not want to use a cannula for proper placement. Right after, it looked good-slight bruising, but feels like a deep bruise and pressing into nose and upper cheek (although no product there). Is this normal? Does firm, hard swollen areas appear around and BELOW the injection? (about 2 inches diameter AROUND the injection sites.)

Doctor Answers 4

Tear Trough Fillers - Restylane, Belotero, Voluma -- If unhappy, reverse with hyaluronidase!

Swelling due to Restylane usually takes 2-3 weeks to subside. It takes a few weeks to see the final outcome and I suggest you wait to see how it all settles. Swelling and bruising is normal after fillers are injected. If you are concerned please seek an experienced cosmetic dermatologist. Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Swelling after filler

Thank you for your question. Swelling around the eyes after injection of filler in tear trough is not unusual. It is hard to judge without your photographs, however, if there is persistent swelling and discoloration in this area please Be evaluated by your injector to rule out possible complications. tear trough injection is an advanced technique, and should be only done by an experienced injector. If the filler is placed too low, and not on the "orbital rim", it can cause an unattractive appearance, or the filler can displace and move to the Adjacent areas. this can be desolved by injection of a small amount of an enzyme called the vitrase. Best of luck!

Neda Vanden Bosch, MD
West Palm Beach Physician
5.0 out of 5 stars 9 reviews

Tear troughs restylane

You may still be experiencing post injection swelling but be sure to contact the injector regarding your concerns. If any redness or warmth is present that is NOT expected and should be reported immediately.
Best,
Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

Unusual feelings and swelling around area where Restylane was injected

 Thank you for sharing your question. It is not unusual for swelling to develop and pressure sensation for several days after the injection of Restylane into the tear troughs. I prefer the technique of using a needle in the tear troughs. It is a more precise method and when performed by an expert, there is usually almost no bruising.
Good luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.